Watery Eyes

My eyes have been really watery (constant tearing - drips off face but does not burn) since Monday. I think it may be from the Avastin I had two weeks ago. Has anybody had this and how did they get it to stop? I have a call into my doctor's office but have not heard back yet.

Report post

14 replies. Join the discussion

Dear honeymom,
I checked back in your previous discussion, it seems there was a possibility that you would go on Alimta/Avastin?
I have not had Avastin but I have had Alimta treatments that gave me teary eyes and sinus issues. I took Claritin D and it helped so well. It was like night and day.
If you are on alimta ask the dr if you can take ClaritinD, if you have high blood pressure you cannot. then you would have to settle for Claritin.
Check with the dr first.

Wishing you all the best.
Annika

Report post

I have several BC friends who suffered from the watery eyes at the end of chemo, and I had DRY, DRY eyes. I think it affects everyone differently. Call the nurse, and she will know, I hope. I hope it is better by the time you read this.
Hugs,
Nancy

Report post

carbo/taxotere/avastin - I think from looking at the side effects for each that it is most likely from the avastin.

Report post

Yes, I am on Alimta and I tear up constantly. I am going to ask my Onc if I can take Claritan. Corinne

Report post

I'm on Alimta/Avastin maintenance and have watery eyes and just wipe the tears away and live w/ it.

Report post

I am on taxotere and my eyes are very watery. Onc. says it is from the chemo and it is dry eyes. I use eyedrops but it doesn't help all that much. Something I have learned to live with. Pat

Report post

My mom's eyes constantly are watering and are tearing. Sometimes it is absolutely awful. She has been off chemo for a couple of months and it has not stopped at all. She hates it. We will have to try the Claritan too!!

Report post

Alimta is notorious for runny eyes and nose... And yes Claritin works and is generally safe to take...but as you said ...check with ur doc

Report post

My husband's eyes started watering after his second Avastin treatment. It has gotten so bad that it is making them sore from staying damp around them all the time. Have tried antihistamines with very little results .... wish I had better news :(

Report post

I have it too. I will live with it cause I have
Enough crap in my system. We just don't need
More

Report post

I was bothered by the watery eye problem when I was on the combinations of Alimta and Avastin (and carboplatin). I'm now on Avastin maintenance, and no longer have the watery eyes. I can't say for sure that the problem went away just when the Alimta was withdrawn, but it's possible. So, perhaps it's the Alimta that's responsible, or the Alimta/Avastin combination.

Report post

I should also try over the counter like clear eyes etc.
It helped me.
Blesings
Seb

Report post

Jim has had Alimta, and Taxotere, his eyes and nose have watered since the begining. Has not had chemo since the first of Sept and he still suffers with it.
Starting Gemzar maybe tomorrow, does it cause this too?
Cindy

Report post

Tried zyrtec. no help. trying claritan d now. Did not water overnight. Watering good this morning although seems like it may be slowing down a little. I'll try for a few days and then might see an eye doctor to check for clogged ducts. This is just such a busy week for me between my medical appointments and some that I set up for my daughter. I literally do not know when to fit in another appointment.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Photo of Dave Grant

The Lung Cancer Survivors Support Community has provided support for patients, caregivers, families and friends since 2006. We welcome over 600 new members every month in the fight against lung cancer.

ALK mutations and lung cancer

Join the discussion about ALK mutations and lung cancer

Things you can do

Discussion topics

Community leaders